Sign in to follow this  
Followers 0
Msjess

First time surro questions

14 posts in this topic

Hello everyone! This is my first time being a surro and I am very excited but a little nervous. I recieved my calendar and start meds tomorrow. I am nervous about the injection but even more nervous about the side effects. I would love to know some of the most common side effects for the meds you ladies have had. I like to be prepared :).

Share this post


Link to post
Share on other sites


Advertisers are how we pay the bills to keep the forums going.
Say thanks by clicking a banner from time to time!

Hello! I'm also a first time surrogate, but just finished my third cycle. For me Lupron gave me massive headaches, but after a few days is wasn't so bad. The estradiol didn't affect me much, but the worst was progesterone. Progesterone made me feel pregnant, with morning sickness symptoms times 100. Plus I got painful lumps on my hips. Remember if you do PIO injections to use heat and massage afterwards!

Share this post


Link to post
Share on other sites

All of my cycles I was super emotional. I remember some damn Foldgers coffee commercial of this mom running a race and the daughter telling her she is proud...and I cried. It was ridiculous...I don't even get emotional like that during pregnancy...I believe it was the progesterone. And I was always hungry

Share this post


Link to post
Share on other sites

I gained 15 lbs. That progesterone will mess with you during the two week wait. It mimics all the signs and symptoms of pregnancy. It drove me nutty!

 

good luck to you! Can't wait to follow your journey!

Share this post


Link to post
Share on other sites

Hey there no lupron for me except my first time ever cycling i was fine with it now i take estrogen and pio. I get a little more weepie i'm a cryer anyways on e2 but thats about it the pio does give preggo symptoms like sore boobs no nausea for me though oh and sleepy. To give my shot i do heat and massage after usually little to no lumps. The first shot is the worse after that u know whats coming they arent fun but its ALL worth it when u see them hold their baby! Good luck

Share this post


Link to post
Share on other sites

Unlike the previous posters my med side effects were always mild so don't get too freaked out that it will be a miserable experienced. I've cycled 6 times and these are the symptoms that were consistent cycle to cycle.

 

I did have some mild Lupron headaches occasionally in the first week until my dose was lowered (when estrogen was introduced) but nothing a Tylenol couldn't knock out.

 

Estrogen is my friend, I'm kinda a high strung person - particular about things pertaining to my business and family - and when on estrogen I'm much more relaxed and carefree. It kinda makes me randy too which is great for my DH just before restrictions are enforced. ;)

 

Progesterone is ok even. I have very little discomfort from the injections, never experienced the awful painful knots some do. I did have some mild bruising and a few lumps here and there but they are fine by the next time I inject on that side (I did daily PIO alternating hips). I've also done suppositories and besides being kinda gross and messy no side effects with those. Some ladies experience bleeding/spotting from cervical irritation but I never did.

 

HTH and good luck!!!

Share this post


Link to post
Share on other sites

Lupron normally gives me a migraine on the third day but then it goes away. PIO does mimic pregnancy symptoms but its really not that bad. The lumps go away and you will feel a million times better after you get to wean off the meds though.

 

Good luck with everything!!!

 

 

Share this post


Link to post
Share on other sites

My only issue was the Lupron headaches...other than that, nothing.

 

Good luck!

Share this post


Link to post
Share on other sites

I took delestrogen and experienced headaches for the first few days then I started progestrone and feel extra emotional but not too bad. Did not experience lumps as some people do but I found if I used heat I would get really itchy at the injection site so I just took the shots with no ice or heat and it was perfect for me, just a little bruising but it did not really hurt!!! Good Luck!

Share this post


Link to post
Share on other sites

Thank you so much everyone. First day on Lupron went well and all my fears of the needle have passed.....(didn't have much of a choice when my 5 year old told me I have to be brave like her when she takes shots). :). We will see how the rest goes. I think by the time I am pregnant my worries will sound silly. Small price to pay for the gift! Thanks again everyone!

Share this post


Link to post
Share on other sites

Yay!!! I'm so glad that the injection went well! That first stick is always the scariest.

Share this post


Link to post
Share on other sites

I am a first time surro as well. So far the Lupron gave me no side effects and the Estradiol gave me mild headaches for the first couple days. Other than that, it's been easy-peasy. I start Crinone next week so I will have to see if that has any changes to me. Best of luck to you!! Just FYI, I was super nervous about the injections. Once I started them, I laughed at how silly I was. They really aren't hard to do or painful at all.

Share this post


Link to post
Share on other sites

Thanks for the help. Only side effect so far are some hot flashes from my lupron but that could also be from chasing around 20 toddlers at work....hahaha.

After the second injection I finally have calmed down. They were easy. We will seehow the rest go :)

Thanks for all the advice :)

Share this post


Link to post
Share on other sites

Thanks for the help. Only side effect so far are some hot flashes from my lupron but that could also be from chasing around 20 toddlers at work....hahaha.

After the second injection I finally have calmed down. They were easy. We will seehow the rest go :)

Thanks for all the advice :)

 

Sounds like we are in the same line of work.

 

Yeah I forgot to mention the Lupron hot flashes, mine were always at night - you'd think I was in menopause by the night sweats I'd experience. I think that symptom was retribution for always making fun of my mom while she was going through "the change". I am totally sympathetic now!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0